Alert archive / Washington / Gale Watches in 2021

Gale Watch 55, NWS Seattle, WA

November 27, 2021

NWS Seattle, WA issued this gale watch at Nov 27, 2021, 8:46 AM PST. It took effect at Nov 27, 2021, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2021, 8:46 AM PST (16:46 UTC)
In effect from
Nov 27, 2021, 10:00 PM PST
Expired
Nov 27, 2021, 2:42 PM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

191 
WHUS76 KSEW 271646
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
846 AM PST Sat Nov 27 2021

PZZ132-133-280100-
/O.CAN.KSEW.SC.Y.0259.000000T0000Z-211127T1800Z/
/O.CON.KSEW.GL.W.0084.211127T1800Z-211128T0000Z/
/O.NEW.KSEW.GL.A.0055.211128T0600Z-211128T1800Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
846 AM PST Sat Nov 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For 
  the Gale Watch, south winds 25 to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Gale Watch, from this evening through Sunday morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-170-280000-
/O.CAN.KSEW.SC.Y.0256.000000T0000Z-211127T1800Z/
/O.CON.KSEW.GL.W.0084.211127T1800Z-211128T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
846 AM PST Sat Nov 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 25 to 35 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-173-280100-
/O.UPG.KSEW.SC.Y.0256.000000T0000Z-211128T2100Z/
/O.EXA.KSEW.GL.W.0084.211127T1800Z-211128T0000Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
846 AM PST Sat Nov 27 2021

...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From James Island To Point 
  Grenville 10 To 60 Nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-280100-
/O.EXT.KSEW.SC.Y.0259.000000T0000Z-211128T0600Z/
/O.NEW.KSEW.GL.A.0055.211128T0600Z-211128T1800Z/
Admiralty Inlet-
846 AM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

* WHAT...For the Small Craft Advisory, southeast winds 20 to 30 
  kt. For the Gale Watch, south winds 25 to 35 kt possible.

* WHERE...Admiralty Inlet.

* WHEN...For the Small Craft Advisory, until 10 PM PST this 
  evening. For the Gale Watch, from this evening through Sunday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ135-280100-
/O.EXT.KSEW.SC.Y.0259.211127T1800Z-211128T0600Z/
/O.NEW.KSEW.GL.A.0055.211128T0600Z-211128T1800Z/
Puget Sound and Hood Canal-
846 AM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

* WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. 
  For the Gale Watch, south winds 25 to 35 kt possible.

* WHERE...Puget Sound and Hood Canal.

* WHEN...For the Small Craft Advisory, until 10 PM PST this 
  evening. For the Gale Watch, from this evening through Sunday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ131-280100-
/O.EXT.KSEW.SC.Y.0259.000000T0000Z-211128T1800Z/
Central U.S. Waters Strait Of Juan De Fuca-
846 AM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt this afternoon. West winds 15
  to 25 knots later tonight and Sunday morning.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-280100-
/O.CON.KSEW.SC.Y.0259.000000T0000Z-211128T1500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
846 AM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WHAT...South winds 20 to 30 kt and seas 8 to 10 ft at 12 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 7 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ156-176-280100-
/O.CON.KSEW.SC.Y.0257.000000T0000Z-211128T2100Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
846 AM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY...

* WHAT...South winds 20 to 30 kt and seas 8 to 10 ft at 12 
  seconds.

* WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 
  10 To 60 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm.

* WHEN...Until 1 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
472 
WHUS76 KSEW 272242
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
242 PM PST Sat Nov 27 2021

PZZ132-133-280645-
/O.CON.KSEW.GL.W.0084.000000T0000Z-211128T0000Z/
/O.EXB.KSEW.SC.Y.0257.211128T0000Z-211128T0600Z/
/O.UPG.KSEW.GL.A.0055.211128T0600Z-211128T1800Z/
/O.NEW.KSEW.GL.W.0085.211128T0600Z-211128T1300Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
242 PM PST Sat Nov 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PST
SUNDAY...

* WHAT...For the first Gale Warning, southeast winds 25 to 35 
  kt. For the second Gale Warning, south winds 25 to 35 kt. For 
  the Small Craft Advisory, southeast winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Gale Warning, from 10 PM this evening to 5 AM PST 
  Sunday. For the Small Craft Advisory, until 10 PM PST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-280645-
/O.CON.KSEW.SC.Y.0259.000000T0000Z-211128T0600Z/
/O.UPG.KSEW.GL.A.0055.211128T0600Z-211128T1800Z/
/O.NEW.KSEW.GL.W.0085.211128T0600Z-211128T1300Z/
Admiralty Inlet-
242 PM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...For the Gale Warning, from 10 PM this evening to 5 AM 
  PST Sunday. For the Small Craft Advisory, until 10 PM PST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ135-280645-
/O.CON.KSEW.SC.Y.0259.000000T0000Z-211128T0600Z/
/O.UPG.KSEW.GL.A.0055.211128T0600Z-211128T1800Z/
/O.NEW.KSEW.GL.W.0085.211128T0600Z-211128T1500Z/
Puget Sound and Hood Canal-
242 PM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt. For the 
  Small Craft Advisory, south winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...For the Gale Warning, from 10 PM this evening to 7 AM 
  PST Sunday. For the Small Craft Advisory, until 10 PM PST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-170-280645-
/O.CON.KSEW.GL.W.0084.000000T0000Z-211128T0000Z/
/O.EXB.KSEW.SC.Y.0257.211128T0000Z-211128T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
242 PM PST Sat Nov 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt. For the 
  Small Craft Advisory, southwest winds 20 to 30 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Small Craft Advisory, until 10 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-173-280645-
/O.CON.KSEW.GL.W.0084.000000T0000Z-211128T0000Z/
/O.EXB.KSEW.SC.Y.0257.211128T0000Z-211129T0000Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
242 PM PST Sat Nov 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...

* WHAT...For the Gale Warning, southwest winds 25 to 35 kt. For 
  the Small Craft Advisory, southwest winds 20 to 30 kt and seas 8
  to 10 ft at 12 seconds.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From James Island To Point 
  Grenville 10 To 60 Nm.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Small Craft Advisory, until 4 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ131-280645-
/O.EXT.KSEW.SC.Y.0259.000000T0000Z-211128T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
242 PM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...West winds 15 to 25 kt later tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-280645-
/O.EXT.KSEW.SC.Y.0259.000000T0000Z-211128T1200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
242 PM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ156-176-280645-
/O.EXT.KSEW.SC.Y.0257.000000T0000Z-211129T0000Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
242 PM PST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...

* WHAT...Southwest winds 20 to 30 kt.

* WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 
  10 To 60 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm.

* WHEN...Until 4 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Nov 27, 8:25 AM PST, 21 minutes earlier.

Area forecast discussion, Nov 27, 8:25 AM PST, 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
825 AM PST Sat Nov 27 2021

.UPDATE /0900 AM/...No major changes since the last forecast
update. Some low clouds that is creating a foggy mist in the
greater Puget Sound area has developed. But the fog/mist is
expected to dissipate as heavier rain moves in. As the system
moves inland winds will be begin to pick up throughout the region,
with the strongest winds expected in the North Interior. Even
though rain will be moving in this morning/early afternoon there
will take a few hours before rivers begin to respond to the added
water. River forecasts will be updated throughout the day as
needed.

The previous forecast discussion with updated aviation and marine
discussions are below.

Butwin

&&

.SYNOPSIS...Rain from an atmospheric river is beginning to make
its way inland early this Saturday morning. Widespread heavy rain
is expected throughout Western Washington this weekend. Rain as
well as mountain snow melt will cause area rivers to rise,
flooding is expected on some rivers. This system is expected to
move out of the area by Monday. A warm frontal system is expected
to move through Tuesday-Wednesday. A general unsettled weather
pattern is expected for the second half of next week.

&&

.SHORT TERM /TODAY THROUGH MONDAY/...Some fog/light mist and
drizzle is already being observed in portions of the forecast area
early this morning. As more moisture moves into the area there is
a chance that it could begin precipitating at the passes. With a
shallow layer of easterly winds and temperatures in the low to mid
30s there is some uncertainty as to what precipitation type could
occur. Drivers headed over the pass early this morning should be
prepared for light freezing rain as well as snow. As more moisture
moves in and temperatures rise any wintery mix occuring should
fully switch over to rain.

Rain will be picking up throughout the morning as a plume of
moisture moves inland. The coast and Olympic Peninsula will see
the rain picking up through morning, whereas inland locations will
have to wait until late morning or early afternoon depending on
location. Rainfall totals for this weekend are expected to be 2-4
inches at the coast, 4-6 inches for the mountains (with some
localized higher amounts possible), and 1-2 inches for the
interior lowlands. With this amount of rain as well as mountain
snow melt (snow levels above 9000 feet) area rivers are going to
be rising with numerous rivers expected to be flooding by Sunday.
See hydrology section below for more details. Additionally, there
is the potential for landslides throughout the area as soils are
unstable due to previous rainfall and this weekend's rain will
only enhance this threat.

In addition to the rain, we can expect breezy conditions area wide
today. Areas along the North Interior Waters as well as the
western portions of Whatcom and Skagit counties are expected to
see gusts 35-40 mph. At this time no wind advisory has been
issued, but both the sustained and gusts will be monitored closely
as the system moves inland.

This plume of moisture is expected to move out of our area late
Sunday to early Monday. Some left over showers as well as showers
from a little short wave moving through are expected. But area
rivers are expected to crest or already be receding by Monday.

Butwin

.LONG TERM /TUESDAY THROUGH FRIDAY/...Another warm frontal system
will move through the area Tuesday-Wednesday. While this is
another warm system that will keep snow levels high, the bulk of
the energy and moisture is expected to be well to the north of
Western Washington. While rivers from the weekend system will have
come down, there is some uncertainty as to how they will respond
to this mid week rainfall. After this mid week frontal system
things will remain unsettled as some weak disturbances move
through. But overall, things will be mostly quiet for the start of
December.

Butwin

&&

.AVIATION...Westerly flow aloft today and tonight with a warm
front moving through the area today and a trailing cold front
stalled off the coast tonight. The air mass will be moist and
stable with widespread low clouds.

KSEA...Low clouds should be prevalent with perhaps some
improvement later tonight after the warm front exits and before
the trailing cold front arrives. Light southeast wind today will
become south 10-20 knots tonight with higher gusts. 16

&&

.MARINE...A vigorous frontal system will move through the area
this weekend. Gales are likely Coastal Waters, East Entrance
Strait of Juan de Fuca and Northern Inland Waters today with a
warm front. Small craft advisory strength winds all other waters
today. It looks like there will be a brief and relative lull this
evening with gales ending then possibly another round of gales
for most waters with a trailing cold front later tonight and
Sunday morning.

Winds will ease later Sunday with a break in between systems for
Monday. A second frontal system will likely bring another round of
small craft advisory strength winds to the Coastal Waters on
Tuesday. 16

&&

.HYDROLOGY...A wet and warm frontal system will affect the area
Saturday through Sunday. This will bring a renewed threat for
river flooding, especially for rivers flowing out of the Olympics
and the central and northern Cascades. A flood watch has been
issued. The extent of expected river flooding varies throughout
the region with minor to major flooding on some of the rivers.
Most rivers are expected to crest Sunday, however, the Skagit
River at Mount Vernon will likely not see a crest until early
Monday morning.

A second frontal system will potentially affect the region
Tuesday into Wednesday although confidence is lower with this
system. Ensembles suggest the most likely scenario is for the
bulk of the moisture to be aimed north of the area. However, we
will have to see how well the rivers recede from the weekend
system to have a better idea on how they will respond to
additional rainfall come mid week.

Butwin

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch until 4 PM PST this afternoon for Bellevue and
     Vicinity-Cascades of Snohomish and King Counties-Cascades
     of Whatcom and Skagit Counties-East Puget Sound Lowlands-
     Everett and Vicinity-Seattle and Vicinity-Western Skagit
     County-Western Whatcom County.

     Flood Watch through Sunday afternoon for Hood Canal Area-Lower
     Chehalis Valley Area-Olympics.

     Flood Watch from this evening through Sunday afternoon for
     Admiralty Inlet Area-Central Coast-Eastern Strait of Juan
     de Fuca-North Coast-Western Strait of Juan De Fuca.

PZ...Small Craft Advisory until 1 PM PST Sunday for Coastal Waters
     From Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm.

     Gale Warning until 4 PM PST this afternoon for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-East Entrance U.S. Waters Strait Of Juan De Fuca-
     Northern Inland Waters Including The San Juan Islands.

     Gale Watch from this evening through Sunday morning for
     Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
     Fuca-Northern Inland Waters Including The San Juan Islands-
     Puget Sound and Hood Canal.

     Small Craft Advisory until 7 AM PST Sunday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST Sunday for Central U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 PM PST this evening for Admiralty
     Inlet.

     Small Craft Advisory until 10 PM PST this evening for Puget
     Sound and Hood Canal.

&&

www.weather.gov/seattle

In the hours before

Special weather statement, Nov 27, 3:21 AM PST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Seattle WA
321 AM PST Sat Nov 27 2021

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-272330-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Olympics-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
321 AM PST Sat Nov 27 2021

...HEAVY RAINFALL THIS WEEKEND WILL LEAD TO AN INCREASED THREAT OF
LANDSLIDES IN WESTERN WASHINGTON...

Persistent rainfall throughout the month has increased soil moisture
to high levels across western Washington. Heavy rainfall of 4 to 6
inches in the mountains and 1 to 2 inches in the lowlands is expected
to fall through the weekend. This amount of rain will put extra
pressure on soil instability, leading to an increased threat of
landslides.

For more information about current conditions, visit
www.weather.gov/seattle, select Hydrology, and then scroll down
for the links to the landslide information pages.

For more information on landslides, visit the website for the
Washington State Department of Natural Resources landslide
geologic hazards at: http://bit.ly/2mtA3wn

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:57 AM PSTGale WarningSEW12 hr
Nov 27, 2:42 PM PSTGale WarningSEW17 hr

Nearby

Gale Watches in Washington, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.